Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 268, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2009, 10:15 PM CDT for Benton County, Carroll County, Madison County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2009, 10:15 PM CDT (03:15 UTC)
- Expired
- Jun 9, 2009, 11:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 9:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1799 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:08 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 9, 10:08 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1008 PM CDT TUE JUN 9 2009 .DISCUSSION... HAVE UPDATED ZONES WIHCH INCLUDE POPS AND TEMPERATURES BASED ON LATEST RADAR DATA. EVOLVING THUNDERSTORM COMPLEXT ACROSS FAR NE OK HAS RESULTED IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. WILL KEEP LOW POPS ACROSS MUCH OF THE AREA...EXCEPT WHERE THUNDERSTORMS ARE ONGOING. LOWER TEMPERATURES A FEW DEGREES ACROSS THE AFOREMENTIONED AREA TO ACCOUNT FOR RAIN COOLED AIR. OTHERWISE...REST OF FORECAST ELEMENTS LEFT AS THEY ARE. RECENTLY ISSUED THUNDERSTORM WATCH #361 EFFECTIVE UNTIL 4 AM. UPDATED ZFP/AFM/PFM ALREADY SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Jun 9, 10:01 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1001 PM CDT TUE JUN 9 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101515- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1001 PM CDT TUE JUN 9 2009 ...SEVERE THUNDERSTORMS CONTINUE ACROSS PARTS OF FAR NORTHEAST OKLAHOMA THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING . AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS REMAIN ONGOING ACROSS NORTHEAST OKLAHOMA. THE THUNDERSTORMS HAVE BEGUN TO MOVE MORE SOUTHEASTERLY IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. WHILE MUCH OF THE SEVERE WEATHER THREAT HAS SHIFTED LARGE HAIL AND DAMAGING WIND... A SMALL TORNADO THREAT WILL REMAIN AS LOCALIZED BOUNDARY FROM PREVIOUS THUNDERSTORM ACTIVITY MAY BE SUFFICIENT TO PRODUCE A BRIEF SPIN UP. MOST OF THE SEVERE WEATHER WILL BE EAST AND SOUTHEAST OF THE AREA AFTER 1 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE BOTH WEDNESDAY AND THURSDAY AS THE COLD FRONT MOVES BACK INTO NORTHEAST OKLAHOMA WEDNESDAY AFTERNOON. THE ATMOSPHERE WILL AGAIN BECOME UNSTABLE ALONG AND SOUTH OF THE BOUNDARY WITH THE POTENTIAL FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE WEDNESDAY AFTERNOON INTO THE OVERNIGHT HOURS. DEPENDING ON THE EVOLUTION OF WEDNESDAY NIGHTS THUNDERSTORM COMPLEX ANOTHER ROUND OF SEVERE STORMS COULD BE POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK AS RICH GULF MOISTURE REMAINS OVER THE REGION. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD OF UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY SEVERE THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 9, 8:18 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT TUE JUN 9 2009
OKZ054-100145-
OSAGE OK-
818 PM CDT TUE JUN 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 818 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF PAWHUSKA...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...PERSHING...
TALLANT AND NELAGONEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3676 9616 3655 9618 3657 9662 3668 9662
TIME...MOT...LOC 0118Z 266DEG 33KT 3663 9650Local storm report, Jun 9, 8:42 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 2 S PAWHUSKA 36.64N 96.34W
06/09/2009 E0.88 INCH OSAGE OK AMATEUR RADIO
&&
MATSpecial weather statement, Jun 9, 9:09 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT TUE JUN 9 2009
OKZ055-061-100245-
ROGERS OK-WASHINGTON OK-
909 PM CDT TUE JUN 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS AND WASHINGTON
AT 908 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
CENTERED 3 MILES SOUTH OF OCHELATA...MOVING EAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OOLOGAH...TALALA...RAMONA AND OCHELATA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3662 9582 3660 9582 3660 9569 3660 9561
3645 9570 3652 9601 3653 9601 3663 9600
TIME...MOT...LOC 0208Z 281DEG 28KT 3656 9595Local storm report, Jun 9, 9:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG HOLLOW 36.89N 95.27W
06/09/2009 CRAIG OK PUBLIC
LARGE TREES LIMBS DOWN
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| Jun 9, 8:18 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jun 9, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Jun 9, 8:54 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 66 min |
| Jun 9, 9:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Nowata, Ottawa | 40 min |
| Jun 9, 9:09 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Jun 9, 9:25 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 65 min |
| Jun 9, 9:45 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 60 min |
| Jun 9, 10:50 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 55 min |
| Jun 10, 3:38 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 37 min |
| Jun 10, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| Jun 10, 4:06 PM CDT | Special Weather Statement | TSA | Okfuskee | 54 min |
| Jun 10, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 38 min |
| Jun 10, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 47 min |
| Jun 10, 5:04 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 71 min |
| Jun 10, 5:21 PM CDT | Special Weather Statement | TSA | Ottawa | 24 min |
| Jun 10, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Pittsburg | 67 min |
| Jun 10, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more | 56 min |
| Jun 10, 6:32 PM CDT | Tornado Warning | TSA | Haskell, Sequoyah | 28 min |
| Jun 10, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Muskogee and 2 more | 66 min |
| Jun 10, 6:47 PM CDT | Tornado Warning | TSA | Adair, Sequoyah | 28 min |
| Jun 9, 11:01 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 59 min |
| Jun 9, 11:24 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 4 hr |
| Jun 9, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 36 min |
| Jun 9, 11:45 PM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Jun 9, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 26 min |
| Jun 10, 12:22 AM CDT | Special Weather Statement | TSA | Madison, Washington | 23 min |
| Jun 10, 1:26 AM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Jun 10, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 37 min |
| Jun 10, 6:31 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.